Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 14, 2000, 6:05 PM MDT for Utah County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2000, 6:05 PM MDT (00:05 UTC)
- Expired
- Apr 14, 2000, 6:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Utah County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WUUS55 KSLC 150006 SVRSLC UTC049-150030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 PM MDT FRI APR 14 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL UTAH COUNTY IN UTAH * UNTIL 630 PM MDT * AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF OREM...OR ABOUT 13 MILES NORTHWEST OF PAYSON...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES SOUTHWEST OF AMERICAN FORK... 9 MILES SOUTH OF LEHI AT 635 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:30 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 14, 2:30 PM MDT, 3 hours 35 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 230 PM MDT FRI APR 14 2000 SYNOPSIS...AN UPPER LEVEL LOW MOVING ACROSS UTAH WILL KEEP SHOWERS AND A FEW THUNDERSTORMS OVER THE AREA TONIGHT AND EARLY SATURDAY. HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA LATE SATURDAY AND SUNDAY. DISCUSSION...TROF MOVING SLOWLY EAST AS EXPECTED AND WILL CONTINUE UNSETTLED WEATHER OVER THE CWA MUCH OF THE NIGHT. THERE WILL BE A SLOW IMPROVEMENT FROM THE WEST STARTING BY LATE EVENING. ACTIVITY OVER THE SOUTHERN HALF OF UT HAS BEEN LIMITED SO FAR TODAY BUT BELIVE CONVECTION WILL FIRE UP AS THE TROF AXIS APPROACHES THE AREA. EVIDENCE FOR THIS IS THE INCREASE IN CONVECTION OVER SOUTHERN NV NOW. WHILE KEEPING QUITE A BIT OF WEATHER IN THE FORECASTS WE WILL HAVE A GENERAL LOWERING OF PROBABILITIES FROM THE EARLIER PACKAGE. WILL ALSO CANCEL THE SNOW ADVISORY FOR THE NORTHERN MOUNTAINS. THERE MAY BE LOCAL HEAVY SNOW FROM CONVECTION THIS EVENING BUT NOT WIDESPREAD ENOUGH FOR AN ADVISORY. STILL SOMEWHAT MOIST AND UNSTABLE EARLY SAT THEN DRYING AND WARMING LATER SAT/SUN AS THE NEXT RIDGE BUILDS INTO THE AREA. SOME MID AND HIGH CLOUDS EXPECIALLY SUN BUT IT WILL STILL BE A NICE DAY. FOR THE EXTENDED IT LOOKS A LOT LIKE THE CURRENT SITUATION WITH ANOTHER FAIRLY STRONG LOW EJECTING ACROSS THE AREA ABOUT TUE. MON WILL BE BREEZY AND MILD AHEAD OF IT BUT WILL PUT A CHANCE OF SHOWERS/THUNDERSTORMS IN FOR LATE IN THE DAY. THEN CONVECTIVE ACTIVITY LIKELY TUE WITH A CHANCE LINGERING INTO WED. TUE SHOULD BE THE COOLEST DAY PROBABLY DOWN 10-15 DEG OR MORE FROM MON THEN A SLIGHT BOUNCE BACK WED. SLC 620- CDC 4-0- SANDERS .SLC...SNOW ADVISORY IDZ025-UTZ007>010 WILL BE CANCELED AT 22Z.
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.